MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 50MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 50MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 69-2850
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 07/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Dislocation left prosthetic hip replacement.Constrained cemented liner in situ.Revision hip surgery july 4th.Apparent dislocation and dissociation of stryker cemented constrained liner (large articulating head with outer casing).Liner was revised with a new device of the same category number.The femoral stem was revised for acetabular access.Primary hip surgery approximately 4 weeks ago.Custom hemipelvic tumour prosthesis with stryker all poly constrained liner 50mm, exeter 44 no 0 hip stem and 28 + 0 head.The exact item and lot codes are not yet available.
 
Event or Problem Description
Dislocation left prosthetic hip replacement.Constrained cemented liner in situ.Revision hip surgery (b)(6).Apparent dislocation and dissociation of stryker cemented constrained liner (large articulating head with outer casing).Liner was revised with a new device of the same category number.The femoral stem was revised for acetabular access.Primary hip surgery approximately 4 weeks ago.Custom hemipelvic tumour prosthesis with stryker all poly constrained liner 50mm, exeter 44 no 0 hip stem and 28 + 0 head.The exact item and lot codes are not yet available.
 
Additional Manufacturer Narrative
Correction: lot code updated an event regarding a dislocation involving an all poly constrained liner was reported.The event was confirmed.Method & results: device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 31-october-2019.This inspection indicated: nothing noteworthy was observed on the surfaces of the locking wire of the insert.Damage was observed on the uhmwpe acetabular insert consistent with the explantation process.A material analysis has been performed.The report concluded: damage consistent with the implantation/explantation process was observed on the stem (neck and main body), articulating surface of the bipolar outer femoral head, distal rim of the femoral head, and acetabular insert.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: a review of the provided medical records by a clinical consultant stated the following comment: one undated x-ray and intraop photos confirms disassociation of constrained liner, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports and progress notes are needed to fully investigate the event.If further information becomes available this investigation will be re-opened.

Brand Name
ALL POLY CONSTRAINED INSERT 50MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8841778
Report Number0002249697-2019-02725
Device Sequence Number318368
Product Code KWZ
UDI-Device Identifier07613327025477
UDI-Public07613327025477
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number69-2850
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;